Michigan, 2014Winter Weather in Michigan, April 24 to 25, 2014
April 24 to 25, 2014 · NWS MQT · 2 events in 2 counties and zones
A low pressure trough moving through the Upper Midwest dropped moderate snow over the Keweenaw Peninsula from the afternoon of the 24th into the early morning of the 25th.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure trough moving through the Upper Midwest dropped moderate snow over the Keweenaw Peninsula from the afternoon of the 24th into the early morning of the 25th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Apr 24, 12:46 PM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 24, 12:46 PM EST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
146 PM EDT THU APR 24 2014
.UPDATE...
ISSUED AT 1202 PM EDT THU APR 24 2014
LOW PRESSURE TROUGH IS GAINING STRENGTH OVER MID CONUS. WARM AIR
ADVECTION AHEAD OF SFC-H85 TROUGH AND INCREASING MOISTURE IS
SUPPORTING SWATH OF PRECIPITATION FM MINNESOTA ACROSS WISCONSIN.
THUS FAR APPEARANCE OF RADAR ECHOES AND SFC OBS POINTING TO MOSTLY
SNOW ON NORTHERN FRINGE OF THE PRECIP OVER NORTHERN WISCONSIN.
UPSTREAM THE HEAVIEST PRECIP IS OCCURRING OVER WCNTRL WISCONSIN
WHERE COUPLE OBS SHOWED 3HR PRECIP AMOUNTS OVER 0.40 INCHES. WITH
THE PRECIP FARTHER INTO EASTERN WISCONSIN...3 HR AMOUNTS ARE MORE IN
THE 0.10-0.20 INCH RANGE. SEEMS THAT THE HEAVIER PRECIP OVER WCNTRL
WISCONSIN LIFTS INTO NORTHERN WI AND MAINLY WESTERN UPR MICHIGAN
THIS AFTN. AMOUNTS MAY BE ENHANCED LATER TODAY AS MOISTURE ADVECTION
AT H85 COMBINES WITH INCREASING LARGER SCALE LIFT FROM SHORTWAVE
TROUGH/Q-VECTOR CONVERGENCE AT H85-H5 MOVING IN FROM NORTHERN PLAINS.
ALSO SMALLISH BUT PRESENT H25 JET STREAK LIFTS SSW-NNE ACROSS THAT
AREA WITH INCREASING DIFFLUENCE/DIVERGENCE LIKELY. FARTHER EAST INTO
CNTRL UPR MICHIGAN AND EVENTUALLY EASTERN CWA...PRECIP IS MOSTLY
SUPPORTED BY MOISTURE ADVECTION AND ISENTROPIC ASCENT. PRECIP
AMOUNTS WITH THIS FORCING WILL BE MORE AFFECTED BY VERY DRY AIR SEEN
ON 12Z APX SOUNDING FEEDING IN FM THE EAST. THUS...EXPECT AMOUNTS TO
BE HELD DOWN COMPARED TO WESTERN CWA.
PTYPE IS MAIN ISSUE AND SNOW AMOUNTS. TOP DOWN LOOK AT SOUNDINGS
SHOW NOT MUCH WARM LAYER ALOFT...SO SNOW WILL BE FALLING INTO THE
LOWER LAYERS. QUESTION THEN IS HOW MUCH WARMING OCCURS IN THE BLYR.
INITALLY LOOKED LIKE BASED ON RUC13/NAM12 OUTPUT...WHICH INITIALIZED
SURROUNDING SOUNDINGS WELL...THAT THE 950MB WET BULB TEMPS WOULD BE
ENOUGH ABOVE ZERO TO RESULT IN MOSTLY RAIN. BUT...THINK THE MODELS
ARE UNDERPLAYING THE EXTENT OF DRY AIR AND ULTIMATELY THE EVAPORATIVE
COOLING. THIS IS SHOWING UP WITH MORE SNOW IN NORTHERN WI AND IT IS
LASTING LONGER THAN 950MB WET BULB TEMPS WOULD SUGGEST. HAVE WORKED
AND REWORKED PTYPE GRIDS FOR THIS AFTN AND EVENING. FOR NOW...KEPT
HIGHER PROBS FOR SNOW INTO THE EVENING OVER THE HIGHER TERRAIN OF
WEST AND NORTH CENTRAL...WITH BETTER SHOT AT ONLY RAIN OVER LOWER
TERRAIN ELEVATIONS OF WEST HALF OF CWA AND ACROSS ALL EASTERN CWA
SINCE TEMPS HAVE WARMED INTO THE LOWER 40S THERE ALREADY THIS
MORNING. ROAD TEMPS ALL OVER UPR MICHIGAN ARE IN THE 40S...SO DO NOT
EXPECT MUCH SNOW ACCUMULATION ON ROADS EVEN IF IT DOES SNOW HARDER.
MOST OF THE SNOW ACCUMULATIONS THIS AFTN...UP TO AN INCH...WILL BE
ON GRASSY SURFACES. SNOW ACCUMULATIONS THIS EVENING SHOULD INCREASE
ESPECIALLY NORTHWEST CWA. THAT STILL SEEMS ON TRACK. TOTAL SNOWFALL
WILL BE IN THE 3-6 INCH RANGE OVER THE HIGHER TERRAIN OF NORTHWEST
UPR MICHIGAN...WITH AMOUNTS MORE IN THE 2-4 INCH RANGE FROM IRON
COUNTY INTO HIGHER TERRAIN OF WESTERN MARQUETTE COUNTY. WILL BE
KEEPING THE ADVISORY FOR THE KEWEENAW AS THAT IS WHERE THE HIGHEST
PROBABILITY OF SEEING THE MOST SNOW IS STILL PROJECTED. SNOW AMOUNTS
OF 1 INCH OR LESS ARE EXPECTED OVER THE EASTERN CWA...MAINLY TO THE
EAST OF MARQUETTE AND IRON MOUNTAIN.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 459 AM EDT THU APR 24 2014
WARMER AND DRIER INITIALLY...WITH ONLY 1 MAIN BAND OF RELATIVELY
LIGHT PRECIP CROSSING UPPER MI...STRETCHING FROM THE ARROWHEAD OF MN
THROUGH GOGEBIC CO AND NEAR MNM. THERE IS A SIGNIFICANT LACK OF
PRECIP FROM THERE UNTIL S WI /FARTHER AWAY FROM THE INITIAL
SHORTWAVE/WAA/...WHICH GOES ALONG WITH THE RELATIVELY SLOW START OF
SIGNIFICANT PRECIP ACROSS THE CWA. THE 500MB RIDGE OVER THE UPPER
GREAT LAKES WILL CONTINUE TO SHIFT NE OF THE AREA TODAY AS N AND S
STEAM LOW NEAR FROM THE W /OVER N MN AND MO AT 00Z FRIDAY/. THE SFC
REFLECTIONS WILL NOT BE FAR OFF...WITH THE TROUGH PUSHING ACROSS THE
CWA OVERNIGHT AS THE N 500MB LOW PUSHES ACROSS THE W HALF OF THE CWA
BY DAYBREAK FRIDAY.
BACK TO THE NEAR TERM...DEW POINTS IN THE LOW TEENS OVER NE WI AND
CENTRAL UPPER MI HAS HELPED KEEP THE EARLY MORNING PRECIP CONFINED
MAINLY S OF THE CWA. EVAPORATIVE COOLING IN THE DRY AIR HAS RESULTED
IN A FEW POCKETS OF SNOW S OF THE BORDER. WILL KEEP THE MENTION OF
MIXED PRECIP AT THE LEADING EDGE THROUGH 15Z...UNTIL NEAR SFC TEMPS
WARM ENOUGH WITH THE LATE APRIL SUN TO RESULT IN MAINLY RAIN.
GUIDANCE /AND SPECIFICALLY THE LAV/ HAS IMT SFC TEMPS HOVERING
BETWEEN 40 AND 44F FROM 13Z- 23Z...WHICH WILL RESULT IN LIKELY SNOW
WITH LITTLE CHANCE OF SNOW. DRY AIR WILL ABOUND WITH DEW POINTS IN
THE MID 20S...WHICH COULD STILL BRIEFLY RESULT IN QUICK BURSTS OF
SNOW IN STRONGER BANDS. HOWEVER AT THIS POINT ANY MODERATE TO HEAVY
PRECIP IS CONFINED TO FAR W LAKE SUPERIOR AND S WI.
ANOTHER SIGNIFICANT CHANGE WAS TO CONFINE EVENT QPF OVER 0.8IN TO
THE KEWEENAW PENINSULA. WILL CONTINUE TO MONITOR THE CONVECTION TO
OUR S AND WHAT IMPACT THAT HAS ON THIS EVOLVING SYSTEM. THE 06Z NAM
HAS COME IN WITH LESS QPF...WHICH WAS EXPECTED...BUT CONTINUES TO
HIT THE CENTRAL CWA FROM WATERSMEET TO MQT AND IMT WITH OVER 0.5IN
OF LIQUID THIS AFTERNOON /FASTER THAN THE PREVIOUS RUN/.
OVERALL...NOT TOO FAR OFF FROM CURRENT FCST...BUT EXPECT SOME
ADJUSTMENTS AS WE MOVE THROUGH THE DAY. ALSO CONTINUED THE IDEA OF A
MAINLY DRY AIRMASS REMAINING OVER THE E THIRD OF UPPER MI...AND WITH
GOOD MIXING DEW POINTS LINGERING IN THE 20S...WITH RH BOTTOMING OUT
NEAR 30 PERCENT...AND EVEN LOWER E OF ERY.
OTHERWISE...STILL HAVE 3-8IN OF SNOW FCST OVER THE KEWEENAW
PENINSULA FROM LATE TODAY THROUGH FRIDAY MORNING. HAVE TRANSITIONED
THE WINTER STORM WATCH TO A WINTER WEATHER ADVISORY. WILL NOT
CONTINUE THE SPS FOR OTHER AREAS...ALTHOUGH 12HR SNOW AMOUNTS ACROSS
GRASSY /AND STILL SNOW COVERED/ SURFACES MAY BE ABLE TO PICK UP
2-4IN. MOST AREAS WILL EXPERIENCE A SLUSHY COULD OF INCHES.
MAY HAVE A SLOWER END OF THE HIGHER POPS THAN CURRENTLY HAVE
INDICATED AFTER 06Z FRIDAY...AS MODELS CONTINUE TO COME IN A BIT
DRIER ON THE BACK SIDE OF THE SFC-700MB LOW /WHICH SHOULD BE SET UP
ACROSS THE W THIRD OF LAKE SUPERIOR AT 12Z FRIDAY/.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 417 AM EDT THU APR 24 2014
MAIN FCST CONCERNS IN THE LONG TERM ARE FOCUSED ON POPS/PTYPE/
ADDITIONAL SN AMOUNTS ON FRI/FRI NGT. HUDSON BAY HI PRES SHOULD
BRING A DRY BUT COOL PERIOD OF WX THIS WEEKEND INTO EARLY NEXT WEEK.
FRI...WARM CONVEYOR BELT RIBBON OF MSTR WITH H7 SPECIFIC HUMIDITY AS
HI AS 4G/KG AND DEEP LYR QVECTOR CNVGC UNDER DIFFLUENT UPR FLOW
AHEAD OF STRONG SHRTWV MOVING THRU WRN LK SUP ARE FCST TO STILL BE
INFLUENCING THE KEWEENAW AND MUCH OF THE E HALF OF THE CWA AT
12Z ON FRI...WITH MID LVL DRY SLOTTING ON THE SRN FLANK OF THE
SHRTWV IMPACTING AREAS NEAR THE WI BORDER. EXACTLY HOW FAR N OR S
THIS SHRTWV TRACKS W-E THRU UPR MI WL INFLUENCE HOW LONG HEAVIER
PCPN UNDER THE WARM CONVEYOR BELT CAN LINGER AT ANY GIVEN
POINT...WITH LOCATIONS TO THE S OF THE H7 LO TRACK UNDER MORE
AGGRESSIVE MID LVL DRY SLOTTING SEEING A QUICKER END TO THE HEAVIER
PCPN. THE 00Z NAM/GFS/HIER RES CNDN MODEL/LOCAL WRF ARW/ECMWF HAVE
ALL TRENDED FARTHER TO THE N WITH THE SHRTWV/H7 LO TRACK AND SHOW
AGGRESSIVE MID LVL DRYING MOVING W-E THRU UPR MI AND QUICKLY
DIMINISHING THE PCPN BY EARLY AFTN EXCEPT PERHAPS FOR SOME SCT RA/SN
SHOWERS OVER THE N AND ESPECIALLY THE KEWEENAW CLOSER TO THE PATH OF
THESE FEATURES. WITH MORE AGGRESSIVE MID LVL DRYING AND LESS
PCPN...BUMPED UP FCST HI TEMPS FOR ALL BUT THE NRN CWA EVEN THOUGH
LINGERING LLVL MSTR WL ALLOW FOR A GOOD DEAL OF SC TO LINGER UNDER
STRENGTHENING MID LVL INVRN. THE WARMEST AREA WL BE OVER THE
SCENTRAL...WHERE DOWNSLOPING WNW FLOW WL ALLOW FOR MORE BREAKS IN
THE CLDS/WARMING. INCREASED HI TEMPS INTO THE 50S IN THIS AREA.
FRI NGT...STEADY HGT RISES/DNVA/DEEP LYR QVECTOR DVGC IN THE WAKE OF
THE DEPARTING SHRTWV TO THE E WL BE INFLUENCING UPR MI...BUT SOME
MODELS INCLUDING THE 00Z GFS SHOW ANOTHER SHRTWV SLIDING SEWD THRU
THE UPR LKS IN THE WAKE OF THE LEAD DISTURBANCE BRINGING MORE DEEPER
MSTR/SOME HEAVIER PCPN TO THE AREA. GIVEN THE STRENGTH OF THE LEAD
SHRTWV AND FAIRLY AGGRESSIVE DEEP LYR QVECTOR DVGC IN ITS WAKE...
PREFER THE 12Z ECWMF/00Z NAM THAT SUPPRESS THIS SECOND DISTURBANCE
AND MAINTAIN MORE MID LVL DRYING. HOWEVER...LINGERING CYC LLVL NE
FLOW IN THE PRESENCE OF LINGERING LLVL MSTR MAY ALLOW FOR SOME LGT
RA/SN SHOWERS TO PERSIST IN THE UPSLOPE AREAS NEAR LK SUP FOR A GOOD
PORTION OF THE NGT.
SAT...SFC HI PRES IS FCST TO BUILD OVER HUDSON BAY...WITH SFC RDG
AXIS EXTENDING S INTO THE UPR LKS UNDER STEADILY RISING HGTS...IN
LINE WITH GOING DRY FCST. ALTHOUGH THERE MAY BE SOME LINGERING LO
CLDS MAINLY NEAR LK SUP IN LLVL NNE FLOW WITHIN SHALLOW COOL LYR
UNDER LOWERING/STRENGTHENING INVRN...THESE CLDS SHOULD BURN OFF WITH
DAYTIME HEATING. DESPITE THE RETURN OF SOME AFTN SUNSHINE...
LOCATIONS NEAR LK SUP WL BE QUITE CHILLY WITH H85 TEMPS RISING NO
HIER THAN -3C AND THE LLVL NNE FLOW OFF THE WATER STILL COVERED WITH
A GOOD DEAL OF ICE. HELD FCST HI TEMPS IN THE WELL BLO NORMAL
MID-UPR 30S NEAR LK SUP.
SAT NGT/SUN...LONGER RANGE MODELS ARE VERY CONSISTENT SHOWING UPR
RDG BLDG OVER SCENTRAL CANADA INTO THE GREAT LKS TO THE NE OF POTENT
SHRTWV EMERGING OUT OF THE DESERT SW INTO THE CENTRAL PLAINS. BUT A
GOOD NUMBER OF THE EXTENDED MODELS SHOW DEEPER MSTR RETURNING TO THE
UPR GRT LKS WELL TO THE NE OF THE CLOSED LO. GIVEN THE TREND TOWARD
BLDG RDG AND PRESENCE OF HUDSON BAY HI PRES WITH DRY ENE LLVL FLOW/
SPRING CLIMATOLOGY FOR HUDSON BAY HI PRES...SUSPECT THE 00Z ECWMF IS
ON THE RIGHT TRACK WITH A DRY FCST FOR UPR MI. SINCE OTHER MODELS
ARE MORE AGGRESSIVE WITH RETURNING MSTR...TENDED TOWARD THE LO END
OF GUIDANCE/ECMWF FCST TEMPS FOR SAT NGT...WHICH COULD BE QUITE
CHILLY WITH MIN TEMPS FALLING TOWARD THE LO 20S.
EXTENDED...AS THE CLOSED LO/ACCOMPANYING SFC LO/LARGER SCALE CYC
FLOW TO THE SW SLOWLY MOVE NEWD...MAINTAINED GRADUAL INCRS IN POPS
SHOWN BY MODEL CONSENSUS IN THE MON THRU WED TIME. TIGHTENING PRES
GRADIENT BTWN THE SLOWLY RETREATING HUDSON BAY HI PRES AND APRCHG
DEEP LO PRES WL RESULT IN STEADY/GUSTY E WINDS. FCST THERMAL FIELDS
THAT SUPPORT WELL BLO NORMAL TEMPS ALSO INDICATE SOME OF THE PCPN
MAY BE AT LEAST MIXED WITH SN AT TIMES.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 144 PM EDT THU APR 24 2014
LIGHT RAIN AND SNOW GRADUALLY SPREADS ACROSS THE TERMINALS THIS
AFTERNOON. PRECIPITATION WILL CHANGE TO MAINLY SNOW BY LATE TODAY AT
CMX...BUT COULD STAY A MIX OF RAIN AND SNOW MUCH OF THE NIGHT AT IWD
AND SAW. EXPECT IFR TO MVFR CONDITIONS...FIRST COMING FROM THE VSBY
AND EVENTUALLY DUE TO LOWERING CIGS. THE MOST PERSISTENT LOWER
CONDITIONS ARE EXPECTED AT CMX TONIGHT WITH UPSLOPING EASTERLY
WINDS. LATE TONIGHT INTO FRIDAY MORNING...THE PRECIPITATION...MAINLY
IN THE FORM OF SNOW...DIMINISHES AT THE TAF SITES...BUT LOWER IFR
CIGS WILL REMAIN. EXPECT SLOW IMPROVEMENT TO MVFR CONDITIONS BY
FRIDAY AFTERNOON.
&&
.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 350 AM EDT THU APR 24 2014
AS THE HIGH PRESSURE RIDGE OVER LAKE HURON EARLY THIS MORNING DRIFTS
OFF THE EAST COAST FRIDAY MORNING...A LOW OVER THE CENTRAL PLAINS
WILL SHIFT TO THE LOWER GREAT LAKES. SE GUSTS WILL NEAR 30-35KTS
LATE THIS EVENING OVER MAINLY CENTRAL LAKE SUPERIOR. THE LOW WILL
CONTINUE NE INTO NEW ENGLAND ON SATURDAY. A LARGE CANADIAN HIGH
PRESSURE RIDGE WILL THEN BUILD ACROSS THE UPPER GREAT LAKES SATURDAY
INTO MONDAY. ANOTHER ROUND OF STRONGER E WINDS NEARING 25-30KTS WILL
BE POSSIBLE MONDAY...IN BETWEEN THE EXITING RIDGE OF HIGH PRESSURE
AND NEARING LOW PRESSURE FROM THE PLAINS STATES.
&&
.HYDROLOGY...
ISSUED AT 417 AM EDT THU APR 24 2014
RUNOFF FROM RECENT ABOVE NORMAL TEMPS AND SNOWMELT CONTINUES TO FLOW
THRU THE GROUND...SO SOME AREA STREAMS AND RIVERS ARE STILL RUNNING
HIGH AND EVEN RISING SLOWLY...DESPITE THE COOLER TEMPERATURES THAT
WERE SEEN RECENTLY. LOCATIONS THAT STILL ARE STILL NEAR OR ABOVE
BANKFULL AT THIS TIME INCLUDE THE STURGEON RIVER NEAR CHASSELL AND
THE PAINT RIVER NEAR CRYSTAL FALLS. WHILE THE PAINT RIVER NEAR
CRYSTAL FALLS IS NOT EXPECTED TO REACH FLOOD STAGE IN THE SHORT
TERM...THE STURGEON RIVER NEAR CHASSELL WILL BE CLOSE AND WILL
CONTINUE TO BE MONITORED.
REPORTS INDICATE LITTLE ICE REMAINS ON AREA RIVERS...SO THE ICE JAM
FLOODING THREAT HAS GREATLY DIMINISHED. THE ONLY EXCEPTION MIGHT BE
AT THE MOUTHS OF RIVERS THAT FLOW INTO THE GREAT LAKES WHERE
SIGNIFICANT ICE REMAINS AT THE SHORE OR JUST OFFSHORE.
MORE PRECIPITATION WILL RETURN TODAY INTO FRIDAY AS ANOTHER LOW
PRESSURE SYSTEM MOVES FROM THE PLAINS TOWARD THE GREAT LAKES...
POTENTIALLY ADDING TO RUNOFF. AT THIS POINT THE BEST CHANCE OF
SIGNIFICANT PRECIPITATION LOOKS TO BE OVER THE WEST HALF OF UPPER
MI...AND SPECIFICALLY THE KEWEENAW PENINSULA...WHERE 0.50-1.25 INCH
OF LIQUID WILL BE POSSIBLE BY FRIDAY AFTERNOON. THERE IS SOME
UNCERTAINTY ON HOW MUCH WILL FALL AS RAIN AND HOW MUCH WILL FALL AS
SNOW...BUT THE BEST CHANCE OF SNOW WILL BE OVER THE KEWEENAW
PENINSULA. IF MORE OF THE PRECIPITATION FALLS AS SNOW...RUNOFF WILL
BE DELAYED UNTIL WARMER WEATHER RETURNS NEXT WEEK.
OVERALL...WIDESPREAD FLOODING IS NOT FORESEEN AT THIS TIME. THOSE
LIVING AROUND RIVERS...CREEKS...AND STREAMS SHOULD MONITOR RIVER
LEVELS OVER THE NEXT WEEK.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 11 AM EDT
FRIDAY FOR MIZ001-003.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&
UPDATE...JLA
SHORT TERM...KF
LONG TERM...KC
AVIATION...JLA
MARINE...KF
HYDROLOGY...KC/KFHazardous weather outlook, Apr 24, 4:07 AM EST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
507 AM EDT THU APR 24 2014
MIZ001>005-009>011-084-251100-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-GOGEBIC-
IRON-DICKINSON-SOUTHERN HOUGHTON-
507 AM EDT THU APR 24 2014 /407 AM CDT THU APR 24 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
WET...HEAVY SNOW WILL FALL ACROSS THE HIGHER TERRAIN OF THE NORTHWEST
HALF OF UPPER MICHIGAN LATE TODAY AND TONIGHT...ESPECIALLY OVER THE
KEWEENAW PENINSULA...WHERE A WINTER WEATHER ADVISORY IS NOW IN
EFFECT.
EXPECT HIGHER FLOWS ON AREA RIVERS AND STREAMS DUE TO SNOW MELT
RUNOFF. MONITOR RIVER LEVELS AND STAY TUNED FOR RIVER FORECASTS
UPDATES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
WET...HEAVY SNOW FALLING OVER THE KEWEENAW PENINSULA EARLY ON FRIDAY
MORNING WILL DIMINISH BY NOON.
A PROLONGED PERIOD OF HIGHER RIVER FLOWS WILL CONTINUE DUE TO SNOW
MELT RUNOFF...AND ADDITIONAL PRECIPITATION THAT FALLS TODAY INTO
FRIDAY MORNING. MONITOR RIVER LEVELS AND STAY TUNED FOR RIVER
FORECASTS UPDATES.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
MIZ006-007-012>014-085-251100-
ALGER-LUCE-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
NORTHERN SCHOOLCRAFT-
507 AM EDT THU APR 24 2014 /407 AM CDT THU APR 24 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
EXPECT HIGHER FLOWS ON AREA RIVERS AND STREAMS DUE TO SNOW MELT
RUNOFF. MONITOR RIVER LEVELS AND STAY TUNED FOR RIVER FORECASTS
UPDATES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A PROLONGED PERIOD OF HIGHER RIVER FLOWS WILL CONTINUE DUE TO SNOW
MELT RUNOFF...AND ADDITIONAL PRECIPITATION THAT FALLS LATE TODAY INTO
FRIDAY MORNING. MONITOR RIVER LEVELS AND STAY TUNED FOR RIVER
FORECASTS UPDATES.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LSZ162-240>251-263>267-251100-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
507 AM EDT THU APR 24 2014 /407 AM CDT THU APR 24 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-251100-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
507 AM EDT THU APR 24 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
KC
Winter Weather, Northern Houghton
- When
- April 24, 2:00 PM EST to April 25, 4:00 AM EST
- Where
- Northern Houghton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
Spotters at Redridge and Laurium measured 5.0 inches and 3.6 inches of wet snow respectively in approximately 14 hours.
Winter Weather, Keweenaw
- When
- April 24, 3:00 PM EST to April 25, 6:00 AM EST
- Where
- Keweenaw forecast zone
- Reported by
- Public
- Coordinates
- 47.283, -88.212 (the zone’s center; the record gives no point)
There was a public report of an estimated five inches of wet snow in approximately 15 hours.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Oregon, April 24, 20141 death · 1 injured · 1 event
- Hail and Damaging Winds in Arkansas, April 24, 20146 injured · $102,000 · 1.25 in hail · 22 events
- Tornadoes and Hail in Missouri, April 24 to 28, 2014$247,000 · EF0 · 43 events
- Tornado and Flash Flooding in North Carolina, April 24 to 25, 2014$46,000 · EF1 · 43 events
- Hail and Damaging Winds in Mississippi, April 24, 2014$521,000 · 4.25 in hail · 16 events
- Tornado in Illinois, April 24, 2014$35,000 · EF1 · 1 event
- High Wind and Strong Wind in Massachusetts, April 24, 2014$68,000 · 50 kt wind · 8 events
- High Wind in Oklahoma, April 24, 2014$30,000 · 65 kt wind · 3 events
- Hail and Damaging Wind in Oklahoma, April 24, 20141 in hail · 12 events
- Hail and Damaging Wind in Arkansas, April 24, 2014$5,000 · 1 in hail · 6 events
- Damaging Winds in Missouri, April 24, 201456 kt wind · 5 events
- Hail in Arkansas, April 24, 20141 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 511939, 511940.